If you have found yourself with an opiate habit and you want to kick it at home, then there are ways that this can be done. Opiates include Vicodin, Heroin, Morphine, and Oxycontin. The most important thing is that you are committed to this endeavor. Withdrawing from opiates is extremely tough, and without the help of a trained professional it is usually unsuccessful too. Be prepared to feel terrible for about a week. You will feel like you have a very bad case of the stomach flu. It is possible to become dehydrated and possibly even suffer from seizures while attempting to under go this type of withdrawal so make sure that you have an alternate plan in case you do have to go to the hospital.
Try to taper down your dose before you go cold turkey. At least get your daily intake of opiates down to a reasonable amount so you increase your chances of success. Do not do it all at once but rather taper it down daily or every other day. The lower that your daily intake is the better your chances are of not needing to seek hospitalization.
Take a week off of work or school. You will not be able to attend, so do yourself a favor and do not even attempt it. Make sure that you have completely cleared your schedule. If you have children to care for, then seek outside help for a week. Expect to be down and out during this time, especially for the first three days.
Go to the drug store and buy some anti diarrhea medicine, anti nausea medicine, antacids, ibuprofen, and some type of drink that is filled with electrolytes (the type designed for children is fine). Try to get some Valium if you can, but if not, buy some sleep aids from the drug store, as you are going to want to promote sleep.
Induce sleep as much as possible during the first three days with Valium or over the counter sleeping pills. You will likely have massive diarrhea, stomach cramps, nausea, goosebumps, tremors, and severe aches and pains. At the first sign of diarrhea take the medication to stop it. Use the ibuprofen for the aches and pains, although it will do little good. If you feel nauseous then take the anti nausea medicine. Force yourself to drink some of the electrolytes so that you do not dehydrate. Spend as much time in a hot bath as possible to ease the aches and pains and to combat the chills. It is very common for you to have extreme cravings for the drug now. Do not take anymore sleeping pills or Valium after day three.
By day four, you have to force yourself to get up and move around. No matter how hard it is, make an attempt to at least go outside and go for a walk. If at all possible, force yourself to eat something light. Take a hot shower and get dressed. It is likely that you will feel weak and achy but the more active that you become the better that you will feel. This is a good time to start drinking plenty of water to flush your system and to begin taking vitamin supplements to restore your body back to optimum health. The sooner that you have eliminated the toxins (opiates) from your body, the sooner the cravings for opiates will subside.
It is a good idea to start attending some self help meetings such as Narcotics Anonymous at this time to help you on your road to sobriety. Perhaps you could also benefit from finding a sponsor that you can get in touch with when you feel the urge to use again. This will be a lifetime battle that you now have to fight and the best chance at success is to equip yourself with everything that is offered.